Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 9, 1999, 1:10 PM MDT for Grand County, Uintah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1999, 1:10 PM MDT (19:10 UTC)
- Expired
- Aug 9, 1999, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
Counties Grand County, UT, Uintah County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2571 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGJT 091918 FFWGJT UTC019-047-092200- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 110 PM MDT MON AUG 9 1999 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN UINTAH COUNTY IN NORTHEASTERN UTAH NORTHERN GRAND COUNTY IN EAST CENTRAL UTAH * UNTIL 400 PM MDT * AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN ALONG THE GRAND/UINTAH COUNTY BORDER. MOVEMENT WAS NEARLY STATIONARY. * HEAVY RAIN WAS FALLING ALONG THE GRAND/UINTAH COUNTY BORDER...IN THE WILLOW CREEK BASIN ABOUT 35 MILES NORTH/NORTHEAST OF THOMPSON SPRINGS. RA6INFALL RATES OF UP TO ONE AND A HALF INCHES PER HOUR HAVE BEEN ESTIMATED. DON'T DRIVE ACROSS FLOODED ROADWAYS. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. BA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:39 AM MDT, 9 hours 31 minutes earlier.
Area forecast discussion, Aug 9, 3:39 AM MDT, 9 hours 31 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 339 AM MDT MON AUG 9 1999 RDG EAST...TROF WEST...MOISTURE MIDDLE PATTERN HAS RETURNED TO THE FA WITH DEEPER MONSOONAL MOISTURE SURGING BACK NWD. WEAK EMBEDDED DISTURBANCES IN THE FLOW KEEPING SOME NOCTURNAL CONVECTION GOING ACRS PORTIONS OF ERN UT THIS MORNING...BUT THIS WL LKLY DIMINISH BY OR SHORTLY AFTER SUNRISE. 00Z PRECIPITABLE WATER VALUES FROM ABQ SOUNDING WAS A LITTLE OVER 1 INCH LAST EVENING...AND DEEPER MOISTURE SHIFTING SLIGHTLY W AND N PER LATEST H2O IMAGERY. SLIGHT INCREASE IN CONVECTION COVERAGE EXPECTED TODAY...ESPECIALLY SE UT/SW CO. POTENTIAL FOR HEAVY RAINS DEFINITELY EXISTS ACRS THE SAN JUANS AGAIN...SO WL NEED TO WATCH THIS AREA CLOSELY. ACTIVITY TO INCREASE EVEN MORE ON TUESDAY AS WE INTRODUCE BETTER DYNAMICS WITH UPR DIFFLUENCE STRENGTHENING ACRS THE FA AHEAD OF SYSTEM MOVING ONSHORE IN CA. AVN WEAKENS THE UPR LOW AS IT MOVES ONSHORE AND LIFTS IT NE ACRS THE FA ON WED...DRAGGING A PAC FRONT ALONG WITH IT. EARLY PORTION OF EXTENDED FCST APPEARS RIGHT ON TRACK AND PLAN ON RETAINING CURRENT WORDING. AS THE UPR WAVE KICKS ACRS WED...DRYING CONDS EXPECTED THU/FRI WITH ONLY ISO/WDLY SCT DIURNAL CONVECTION EXPECTED WITH MOISTURE PLUME SHIFTING E. WITH TIGHTENING H7 GRAD EXPECTED ON TUE...WL INTRODUCE SOME WINDS TO THE TUE PORTION OF THE FCST. TEMPS NEAR SEASONAL NORMS TODAY AND TUE...WITH COOLDOWN IN STORE WED. EMERGENCY MANAGERS IN SOUTHWEST COLORADO AND SOUTHEAST UTAH SHOULD MAINTAIN A HEIGHTENED LEVEL OF WEATHER AWARENESS THIS AFTERNOON AND EVENING DUE TO THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS. OTHER EMERGENCY MANAGERS IN NORTHWEST COLORADO AND NORTHEAST UTAH SHOULD MAINTAIN A NORMAL LEVEL OF WEATHER AWARENESS THROUGH TODAY. .GJT...NONE. COLTON
In the hours before
Special weather statement, Aug 9, 9:25 AM MDT, 3 hours 45 minutes before
COZ001>012-014-017>023-UTZ022>029-092100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 925 AM MDT MON AUG 9 1999 THE RETURN TO A MORE MOIST MONSOONAL FLOW WILL RESULT IN INCREASED THUNDERSTORM ACTIVITY TONIGHT AND TUESDAY ACROSS EASTERN UTAH AND WESTERN COLORADO. SEVERAL FACTORS WILL COME INTO PLACE THAT COULD RESULT IN STORMS THAT PRODUCE HEAVY RAIN. THIS MEANS A RENEWED CHANCE OF FLOODING FOR AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST WEEK. THE HIGHEST CONCENTRATION OF STRONG THUNDERSTORMS TONIGHT WILL BE IN AREAS NEAR THE FOUR CORNERS REGION. BY TUESDAY STORMS WILL SPREAD NORTHWARD...AND MUCH OF WESTERN COLORADO AND EASTERN UTAH WILL HAVE A CHANCE FOR HEAVY RAIN AND POSSIBLE SEVERE WEATHER. RESIDENTS...RECREATIONALISTS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE AWARE OF THE POTENTIAL FOR STRONG STORMS AND POSSIBLE FLOODING TONIGHT AND TUESDAY...AND TAKE NECESSARY PRECAUTIONS. BA
Special weather statement, Aug 9, 9:25 AM MDT, 3 hours 45 minutes before
COZ001>012-014-017>023-UTZ022>029-092100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 925 AM MDT MON AUG 9 1999 THE RETURN TO A MORE MOIST MONSOONAL FLOW WILL RESULT IN INCREASED THUNDERSTORM ACTIVITY TONIGHT AND TUESDAY ACROSS EASTERN UTAH AND WESTERN COLORADO. SEVERAL FACTORS WILL COME INTO PLACE THAT COULD RESULT IN STORMS THAT PRODUCE HEAVY RAIN. THIS MEANS A RENEWED CHANCE OF FLOODING FOR AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST WEEK. THE HIGHEST CONCENTRATION OF STRONG THUNDERSTORMS TONIGHT WILL BE IN AREAS NEAR THE FOUR CORNERS REGION. BY TUESDAY STORMS WILL SPREAD NORTHWARD...AND MUCH OF WESTERN COLORADO AND EASTERN UTAH WILL HAVE A CHANCE FOR HEAVY RAIN AND POSSIBLE SEVERE WEATHER. RESIDENTS...RECREATIONALISTS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE AWARE OF THE POTENTIAL FOR STRONG STORMS AND POSSIBLE FLOODING TONIGHT AND TUESDAY...AND TAKE NECESSARY PRECAUTIONS. BA
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.